topicLogo

Chemotherapy

What is Chemotherapy?

Treatment of disease by means of chemical substances or drugs; usually used in reference to neoplastic disease. Commonly termed for anti cancer medicines, is ideally applicable to antibiotics too.

- Written by

Questions and answers on "Chemotherapy"

Sir, My wife had undergone chemotherapy four years before (when she was 26) she got married at 29. now she is 30. We have been trying to get preganant for last one year, but no result. her periods are normal. the only abormal symptom is that her body use to get hot (for seconds) quite often and come b ack to normal temeprature. Can she become pregnant. is it due to chemotherapy. I think she did chemotherapy for six months and did not had periods for i year.
                                                  
Thanks for posting your query to HCM.
To get pregnancy you require:
1 Normal semen analysis report .
2. normal uterus with patent tubes tested by Histosalpingography .
3.normal hormonal status of your wife :FSH,LH,TSH .
I want to know the cause for which your wife had taken chemotherapy for long...
Read Full Thread     Ask a Doctor Now »
My husband just finished his first round of chemotherapy a few days ago, he has now developed a rash on his lower legs. It started as dark red slightly raised bumps on his right leg. Now the bumps on his right leg are filling with puss and he is starting to develop the rash on his left leg as well. They do not hurt or itch. None of the doctor's we've seen can tell us what they are.
Hello,

Thanks for posting your query,
I am pleased to be able to assist you with your worry.
After looking at the image, the rashes can described (primary lesions) are diffused erythematous/red maculo-pustular (red macular and centralized pustular rashes). Given that they occurred shortly after...
Read Full Thread     Ask a Doctor Now »
im 19 years old and im going through chemotherapy for hodgkins lymphoma. i received chemo last monday and ever since, my port site has been red, swelled, EXTREMELY sore, tender, sensitive and hot to touch. it seems to be getting worse. i saw the day that i received chemo that the chemo had leaked but my doctor keeps dismissing this idea telling me this is impossible. what do you think?
Hello dear, thanks for your question on HCM.
I can understand your situation and problem.
You are mostly having thrombophlebitis at injection site.
Chemotherapy drugs are highly irritating in nature. You said, chemotherapy drug leaked through the port. This is the reason for thrombophlebitis....
Read Full Thread     Ask a Doctor Now »
My brother is having carcinoma alveolus of lower mandible, advanced stage- in 2008- undergone surgery(mandibulectomy and vhemo radiotherapy. now recurrence in 2010 may again paliative chemotherapy given. now recurrence with bleeding tumour just above the ear. any medicine to heal the wound
Hi, dear
I have gone through your question. I can understand your concern.
No treatment is able to cure the disease now. Palliative chemotherapy and radiotherapy is helpful. For bleeding wound botreophase/ vitamin k is helpful. He may havr bleeding due to low platelet count. Then platelet...
Read Full Thread     Ask a Doctor Now »
Lately I ve been really tired all the time, and hot and then cold , and then hot and then cold. Then sometimes I feel like I m burning up but freezing at the same time. But my temperature has been normal this entire time (Which is 97.9, I run a little lower than normal.) I recently stopped taking my prescribed medications because over the spring I went through a handful of rounds of chemotherapy and I believe that my chemical make up has changed and my medicines aren t working, in fact they just make me worse. I don t really know what my question is I just don t understand why I feel this way.
Hi,
what is the disease you are suffering from?
what chemotherapy has been given to you?
how long your symptoms persists?
these information needs to be mentioned.

what are the medicines did you have stopped?
the query carries little information. Anyway chemotherapy can cause features said by you....
Read Full Thread     Ask a Doctor Now »
My 20 mth old son who has down syndrome is currently undergoing chemotherapy treatment for his AML. After his first chemo cycle, he became hyper-active. He has been an active baby before but even more after the chemo treatment despite having a platelet count of 9. Is this part of the side effect of chemotherapy?
Zuryati
in any protocol for leukemia in children steroids are included and a well known side effect of steroids that it can make the child energetic and hyperactive because of high metabolic rate , and the fact that his platelets are below 20 make him susceptible for serious injuries and risk if...
Read Full Thread     Ask a Doctor Now »
I have four stage cancer and have been on chemotherapy for four years going on my five years now.Today my doctor has suggested to stop chemotherapy treatment because the cancer has progressed. He wants me to look to quality of life but if I wanted to still take chemotherapy he would allow it but doesn't feel it's doing any good now should I just stop the chemotherapy?
Since you are having fourth stage cancer and has been on chemotherapy for 4 years and the disease has still progressed i will advise u to stop chemotherapy.
Treatment at this stage should consist of only basic supportive care which will improve your quality of life.Continuing chemotherrapy will...
Read Full Thread     Ask a Doctor Now »
my mother has left breast mastectomy recently and biopsy report confirmed as Infiltrating Duct Cell carcinoma and it is PT2 with no lymph node involvement all the 12nodes are negative. So please confirm whether my mother need further chemotherapy or not. Because my mother age is 50years and she is very weak. And I think she cannot bare the side effects of chemo. so, please give me any suggestions on this..?
Hi, Welcome to HCM, I am Dr. Das
Yes your mother needs chemotherapy. But it is true that the side effects of chemotherapy is very bad.
So, the decision is in your hand. From medical point of view it is necessary to give chemotherapy to confirm total eradication.
Read Full Thread     Ask a Doctor Now »
View more

Health resources related to Chemotherapy

A Doctor will be with you shortly

Trending Articles on Chemotherapy

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor